MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number 10373
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Thrombosis (2100)
Date of Event 09/03/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a thrombus occurred.A left atrial appendage (laa) closure procedure was being performed.A watchman access system (was) was positioned and a 24mm watchman laa closure device & delivery system (wds) were used.After the trans-septal was performed, the patient was administered 15,000 units of heparin.An activated clotting time (act) of 131 was reported ten minutes later.The physician asked for another act to be drawn and checked because the initial value was remarkably low for the amount of heparin given.Additional 3,000 units of heparin was administered.Subsequently, the physician successfully engaged the laa with the access sheath and deployed a 24mm closure device.A thrombus was noted to be forming on the was and wds as release criteria was being assessed.The anesthesiologist noted a large puddle of fluid and medication on the bed side of the patient and realized an issue or failure with the iv site.Eventually, it was discovered that the patient was unable to receive any heparin and additional 10,000 unit of boluses was successfully administered through the iv.The was and wds were monitored with no change to the thrombus.An act of 274 was drawn and a decision was made to release the closure device and aspirate the thrombus.Furthermore, the thrombus was confirmed on the edge of the access sheath.The wds sheath was removed while aspirating and the thrombus was successfully aspirated into the access sheath and removed from the patient.Additionally, a residual thrombus was noted in the right atrium near the interatrial septum.The patient woke up and was found to be responsive and able to follow commands.The patient had a neuro consult with no signs of stroke and was discharged.

Brand Name
WATCHMAN ACCESS SYSTEM
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10600513
Report Number2134265-2020-13431
Device Sequence Number16886319
Product Code NGV
UDI-Device Identifier08714729838203
UDI-Public08714729838203
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P130013
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/20/2023
Device Model Number10373
Device Catalogue Number10373
Device Lot Number0025244206
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/03/2020
Initial Report FDA Received Date09/29/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;